Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Snacks

Post Accutane Itching/Eczema!

Recommended Posts

Long time reader first time poster here.

I've just finished an 8 month course of Accutane at 40mg a day, and for the whole course of my treatment I have been experiencing itching/weeping eczema on the majority of my body. As many people have.

I am now 5 days post and I would say that it getting worse (particularly on my shins and calves). I usually only itch through the night but now it seems to be 24/7 and it prevents me from sleeping and concentrating very well. I understand I cant expect much 5 days post but it almost seems like I am having a withdrawal from the Accutane or something?

Has anyone else experienced something like this? Should I get some treatment or just sit tight and wait these symptoms out? I moisturize heavily and am also using a mild hydro-cortisone cream, but it seems that wont alleviate it at all. My face is also 100% fine now, although I would take my acne back for this itching.

Cheers!

Share this post


Link to post
Share on other sites

Aside from moisturizing with creams etc there really isn't anything you can do to treat that.. You just have to kind've hope it subsides and goes away on its own over time.

I'll tell you a bit about my post-accutane story that kind've relates to yours.. Maybe it will comfort you a bit and give you some idea what to expect.

After I finished accutane, I was left with LOTS of dryness on my hands, and fingers.. Especially on my right hand. The skin would literally peel off on the tips of my fingers and on the top of my palms below my fingers.. It did that constantly for a good 8 months or so after I stopped taking accutane. And I KNOW it was a direct result of the accutane as I had never had anything like that happen before, and it started right in my first month on it. So it was obvious Tane was the cause.

Fast forward to now, over a year and a half post-accutane.. I no longer get peeling on my hand or fingers there at all. And my hand is no longer dry feeling anymore.. Its nice and moist.

Edited by Jxr

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×